Alabama, 2022

Tornadoes in Alabama, October 29, 2022

October 29, 2022 · NWS MOB · 11 events in 2 counties and zones

A very localized tornado outbreak Saturday afternoon and evening as an unstable airmass developed over Mobile and Baldwin counties along with the western Florida panhandle ahead of an approaching cold front. Twelve tornadoes were found with 5 in Mobile County, 6 in Baldwin County and 1 tornado in Okaloosa County, FL.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A very localized tornado outbreak Saturday afternoon and evening as an unstable airmass developed over Mobile and Baldwin counties along with the western Florida panhandle ahead of an approaching cold front. Twelve tornadoes were found with 5 in Mobile County, 6 in Baldwin County and 1 tornado in Okaloosa County, FL.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 29, 3:36 PM CST, 27 minutes earlier.

Area forecast discussion, Oct 29, 3:36 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
436 PM CDT Sat Oct 29 2022

...New MESOSCALE, NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.MESOSCALE UPDATE THROUGH LATE TONIGHT...
Issued at 409 PM CDT Sat Oct 29 2022

Strong to severe thunderstorms continue to be expected as we move
forward in time through this evening with a continued threat for
damaging winds and tornadoes across southeastern Mississippi into
southwestern Alabama. A broken line of thunderstorms continues to
slowly push east near New Orleans in association with a weak cold
front. This feature should begin to impinge on our Mississippi
counties within the next 3 to 6 hours. Ahead of this, a warm front
presently draped from just offshore the Florida Panhandle westward
across southern Mobile and Baldwin counties then northwest into
southern Perry County will continue to slowly lift northward this
afternoon and evening. Expect this feature to be in the vicinity of
the I-10 corridor or just north within the next 3 to 6 hours.

Along and south of the warm front, a severe thunderstorm threat will
continue into this evening. Ahead of the main line, we have had
subtle forcing aloft around the 700mb layer to help maintain
thunderstorms across southeastern MS, mainly from Stone/Perry
counties westward. These low-topped supercell thunderstorms, or as
we like to call them "mini spinnies", have periodically intensified
with modest rotation and gusty wind potential. A 17z sounding from
our neighbors in New Orleans revealed the culprit for keeping storms
from intensifying more robustly with the presence of an EML
(Elevated Mixed Layer) between the 700 to 600mb level. As forcing
for ascent continues to increase with the approaching upper level
trough and height falls continue into the evening, we should see
this EML lift and any residual capping to wane, allowing for storms
to better realize the environment they reside in. Modest SB and
MLCAPE around 1,000 to 1,500j/kg will continue to build into the
area with effective shear values increasing to 40 to 50kts over the
next 3 to 6 hours, supporting a continued threat of supercells ahead
of and embedded within the main line with damaging winds and
tornadoes. Large, looping low level hodographs also indicate a
helicity rich low level environment for storms to utilize with
upwards of 200 to 300+ sfc-1km and sfc-3km SRH, and 150 to 200 sfc-
500m SRH per KMOB and KLIX VAD profiles. In addition to the severe
thunderstorm potential, training convection over the same areas
associated with the slow eastward progression of the line may help
foster a flash flood threat across our southeastern MS counties the
next 3 to 6 hours. MM/25

&&

.NEAR TERM...
(Sunday through Sunday night)
Issued at 409 PM CDT Sat Oct 29 2022

Aloft, the negatively tilted shortwave trough will continue to
slowly drift off to the northeast and continue to weaken while
phasing with a larger scale longwave trough that encompasses much
of the central CONUS. Meanwhile, off to our west, the next
shortwave begins to dive into the desert southwest by Sunday
night. This pattern leaves our region in southwest flow aloft
through the period. By the Sunday morning, the weakening surface
low will continue to move off to the north-northeast, while the
cold front (located generally along the Alabama River) continues
advancing eastward through the region through Sunday evening.
In terms of sensible weather, the severe threat that affected us
in the mesoscale period diminishes, with PoP chances also
diminishing from west to east as the slow moving cold front moves
slowly across the CWA. Behind the cold front showers/storms have
diminished, while along and ahead of the cold front, PoP chances
remain numerous to widespread in nature through the morning.By the
afternoon, chances diminish further with only scattered to
isolated PoPs excepted east of the Alabama River. Moving into the
Sunday night, the cold front is on the eastern fringe of our
region and a few linger isolated showers remain possible.

As for temps, lows in the 60s tonight will become low to mid 50s
on Sunday night. Highs are expected to range in the 70s on Sunday.
Lastly, a HIGH risk of rip current will continue through Sunday,
becoming moderate on Sunday night. JEH/88

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 409 PM CDT Sat Oct 29 2022

Lead upper level impulse ejects northeast up across the upper Mid-
West late Monday while a long wave upper trof pivots eastward across
Texas Tuesday. Southwest flow aloft is left in place over the deep
south but deep moisture lacks thru early Tuesday. At the surface,
high pressure advances east over the deep south Monday into early
Tuesday and combined with lower deep layer moisture profiles, rain-
free weather is expected to open up the work week. As the Texas
system lifts northeast and approaches the Lower MS River Valley
Tuesday night, deep layer ascent increases over LA within a zone of
improving Gulf moisture. Expect to see showers/storms organizing to
our west and southwest early Tuesday night, but as quickly as it
develops it may soon begin a downward trend in organization as there
are indications that organized lift will begin to wane through the
remainder of the night as the upper energy races northeast over
AL/GA and upper flow begins to deamplify somewhat. Still enough
energy/lift and moisture though to bring a return to a small chance
of showers Tuesday night to the local area.

Highs on Monday look to range 73 to 78 area-wide. Similar highs
expected most areas Tuesday, outside of a few locations in the far
eastern zones possibly to around 80. A cool night on tap Monday
night with lows in the lower to mid 50s interior and upper 50s/lower
60s coast. Tuesday night, gridded low temperatures show a small
moderating/warming trend over the southern half of the local area.
Coolest lows Tuesday night, in the lower/mid 50s, retreat northward
up along the US Hwy 84 corridor. /10

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 409 PM CDT Sat Oct 29 2022

As upper trof quickly pushes east across the Appalachians Wednesday,
upper ridge over the Gulf of Mexico amplifies with it's northern
nose building up into the TN valley by Thursday. The upper ridge
holds in place Friday with its axis shifting eastward and strongest
over the southeast US and central/eastern Gulf Saturday. Large scale
compressional sinking motions associated with the upper ridge
through the end of the week favors another period of dry weather
Wednesday through Friday. This is not good news for the central Gulf
coast which is plagued by moderate to severe drought conditions. A
small chance of showers possible by Saturday. /10

&&

.MARINE...
Issued at 409 PM CDT Sat Oct 29 2022
A Small Craft Advisory remains in effect for the open Gulf water
until 5 am tonight with Small Craft Exercise Caution headlines for
most of the remainder of the area. The onshore flow diminishes to a
light to moderate southwesterly flow on Sunday, with no concerns
seen for the remainder of the period. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      64  76  56  78  56  78  58  79 /  90  30   0   0   0  10  20  10
Pensacola   69  77  60  78  59  79  61  80 /  80  90  10  10   0  10  10  10
Destin      71  79  65  79  63  81  66  81 /  40  90  20  10   0  10  10  10
Evergreen   63  74  53  77  51  78  53  78 /  60  70  10   0   0   0  20  10
Waynesboro  60  73  53  73  52  74  53  74 /  90  20   0   0   0  10  20  10
Camden      63  72  53  73  51  74  53  74 /  70  60  10   0   0  10  20  10
Crestview   66  77  58  78  55  80  58  80 /  40  90  20  10   0   0  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.

FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 5 AM CDT Sunday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Oct 29, 11:06 AM CST, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
1206 PM CDT Sat Oct 29 2022

MSZ075-078-291745-
Stone MS-Perry MS-
1206 PM CDT Sat Oct 29 2022

...A strong thunderstorm will impact portions of southwestern Perry
and western Stone Counties through 1245 PM CDT...

At 1205 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles northwest of McHenry, or 9 miles
southwest of Wiggins, moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wiggins and Perkinston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8914 3102 8915 3101 8908 3068 8916
      3067 8929 3089 8934 3091 8934
TIME...MOT...LOC 1705Z 183DEG 18KT 3074 8922

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CGAL
Special weather statement, Oct 29, 12:18 PM CST, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
118 PM CDT Sat Oct 29 2022

MSZ078-291900-
Stone MS-
118 PM CDT Sat Oct 29 2022

...A strong thunderstorm will impact portions of western Stone County
through 200 PM CDT...

At 117 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 11 miles west of Saucier, or 17 miles southeast
of Poplarville, moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of western Stone
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 700 PM CDT for southeastern
Mississippi.

&&

LAT...LON 3091 8934 3091 8919 3068 8922 3067 8924
      3065 8924 3065 8934
TIME...MOT...LOC 1817Z 179DEG 17KT 3066 8933

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CGAL
Special weather statement, Oct 29, 2:33 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
333 PM CDT Sat Oct 29 2022

ALZ263-265-292115-
Mobile Coastal AL-Mobile Central AL-
333 PM CDT Sat Oct 29 2022

...A strong thunderstorm will impact portions of central Mobile
County through 415 PM CDT...

At 333 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Coden, or over Bayou La Batre, moving north
at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Bayou La Batre, I65 And I165, Coden, I10 And I65 and
Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3036 8819 3037 8822 3036 8825 3032 8826
      3037 8826 3037 8824 3038 8827 3077 8836
      3077 8802 3072 8804 3073 8804 3076 8803
      3074 8805 3070 8804 3059 8807 3057 8809
      3033 8815 3033 8816 3032 8819
TIME...MOT...LOC 2033Z 181DEG 30KT 3038 8821

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Oct 29, 3:33 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
433 PM CDT Sat Oct 29 2022

MSZ076-079-292215-
Greene MS-George MS-
433 PM CDT Sat Oct 29 2022

...A strong thunderstorm will impact portions of eastern George and
south central Greene Counties through 515 PM CDT...

At 432 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Lucedale, moving north at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for southeastern
Mississippi.

&&

LAT...LON 3107 8868 3108 8851 3074 8850 3074 8863
TIME...MOT...LOC 2132Z 177DEG 23KT 3089 8858

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

CGAL
Special weather statement, Oct 29, 3:42 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
442 PM CDT Sat Oct 29 2022

ALZ263-265-292230-
Mobile Coastal AL-Mobile Central AL-
442 PM CDT Sat Oct 29 2022

...A strong thunderstorm will impact portions of southwestern Mobile
County through 530 PM CDT...

At 442 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles east of Bayou La Batre, moving north at
30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tillmans Corner and Theodore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Alabama.

&&

LAT...LON 3061 8838 3065 8814 3046 8810 3045 8811
      3044 8810 3040 8810 3038 8811 3036 8820
TIME...MOT...LOC 2142Z 158DEG 24KT 3042 8818

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

CGAL

The radar

The Mobile radar (KMOB), 19 km away, was scanning. The volume nearest the first event began at 22:03 UTC.

Open the radar archive at this moment

Event by event

11 tornado. Local standard time, as filed.

Tornado, Mobile

When
October 29, 4:03 PM CST to 4:08 PM CST
Where
Mobile County, 1.94 mi NW of Laurendine to 1.73 mi WSW of Theodore
Rating
EF0
Path length
1.84 mi
Path width
20 yd
Reported by
NWS Storm Survey
Coordinates
30.516, -88.197

An EF-0 tornado likely began just to the south of Government|Boulevard near Theodore tracking north across the area. The|beginning point of the tornado is estimated by a radar confirmed|debris signature that started in a heavily wooded area to the|south of Government Boulevard. The tornado crossed Government|Blvd and tracked up through Tung Avenue West where some minor|tree damage occurred with numerous limbs knocked down and a fence|was blown over. The tornado continued across Oakane Drive where|minor shingle damage occurred to homes. At this point the tornado|likely lifted with no further damage reports to the north.

Tornado, Baldwin

When
October 29, 4:10 PM CST to 4:12 PM CST
Where
Baldwin County, 1.74 mi W of Bon Secour to 1.71 mi W of Bon Secour
Rating
EF0
Path length
0.5 mi
Path width
20 yd
Reported by
NWS Storm Survey
Coordinates
30.316, -87.759

The tornado likely started south of county road 49 in Skunk|Bayou. The tornado moved north resulting in uprooted softwood|pines, one snapped pine along county road 49. A chicken coop was|flipped and a barn destroyed just west of Carver Rd. Sporadic|large limbs were noted on carver road and a travel trailer had|its windows broken by debris. The tornado likely lifted just|north of county road 49.

Tornado, Baldwin

When
October 29, 4:16 PM CST to 4:18 PM CST
Where
Baldwin County, 2.63 mi SSE of Magnolia Spgs to 2.09 mi SSE of Magnolia Spgs
Rating
EF1
Path length
0.59 mi
Path width
40 yd
Reported by
NWS Storm Survey
Coordinates
30.364, -87.766

Tornado likely began in a field to the southeast of county road|49 and moved northeast across county road 49 south of Bay Rd E.|Several wood power poles were snapped at this location; however,|age of power poles suggested lower bound and lack of other damage|indicators. Weak tree debris was noted along Bay Rd E where|social media video suggests the tornado lifted as it crossed Bay|Rd E.

Tornado, Mobile

When
October 29, 4:23 PM CST to 4:30 PM CST
Where
Mobile County, 0.57 mi SSW of (Bfm)mobile Brookley to 1.3 mi N of Mobile Aerospace Arp
Rating
EF0
Path length
2.67 mi
Path width
110 yd
Reported by
NWS Storm Survey
Coordinates
30.613, -88.055

An EF-0 tornado came onshore near the southern end of Mobile|Downtown Airport. The start point of this is based on visual|confirmation of the tornado via pictures and video. The tornado|crossed parts of the airport, with no notable damage being|reported. As the tornado tracked northwest, it moved across South|Broad Street where it removed branches from trees and damaged|some fencing. The final observable damage point was on Avenue C|where metal roofing was removed from a building, with the metal|canopy/overhang collapsed at the end of the building. The tornado|may have continued slightly north-northwest of this point, but the|area was inaccessible due to limited road access.

Tornado, Mobile

When
October 29, 5:40 PM CST to 5:50 PM CST
Where
Mobile County, 2.77 mi NNE of St Elmo Arpt to 0.56 mi NNW of Dawes
Rating
EF1
Path length
4.9 mi
Path width
250 yd
Reported by
NWS Storm Survey
Coordinates
30.537, -88.262

Tornado likely began in a field to the southwest the Pecan|Terrace subdivision and moved north-northeast as it crossed Old|Pascagoula Rd. The damage was predominantly confined to trees and|fences as the tornado moved toward Dep Busby Rd. The tornado then|moved across open fields and cotton fields for about a mile and a|half. The tornado moved across the Labrador Trail subdivision|with significant damage to fences with shingle and soffit/fascia|damage noted on many homes in the neighborhood. Several sheds in|the neighborhood were also damaged. The tornado then crossed|another large field before moving across Dawes Creek Drive and|Dawes Oak Drive. A home along Dawes Oak Drive had two south-|facing windows pushed in and broken with roof damage, which|prompted the low-end EF-1 rating for this point. The tornado|continued off to the north-northeast as it crossed Three Notch|Road. The tornado likely lifted near Dawes Lane N given the lack|of damage to the north of this road.

Tornado, Baldwin

When
October 29, 5:50 PM CST to 5:59 PM CST
Where
Baldwin County, 2.68 mi W of Gulf Shrs to 0.45 mi SSE of Bon Secour
Rating
EF1
Path length
2.48 mi
Path width
110 yd
Reported by
NWS Storm Survey
Coordinates
30.279, -87.725

Additional surveys and satellite imagery shows that the Tornado |likely began as a waterspout over Oyster Bay and crossed Oyster |Bay rd. A swath of tall grass was flatted as it crossed the road |as the tornado tracked through a heavily forested area southeast |of County Road 6. The tornado was likely weak or discontinuous |through the wooded area. The tornado then quickly tracked northwest|where the first damage was reported. A barn lost most of its tin |roofing and several large hard and softwood branches were snapped.|The tornado intensified as it crossed County Road 6 where a |couple large hardwoods and softwoods uprooted. Peak intensity |occurred just north of County Road 6 where a manufactured home was|rolled and completely destroyed. 3 individuals were inside the |home and were transported to the hospital with minor injuries. A |pontoon boat on a trailer was dragged about 30 yards and deposited|on a stump causing the boat to shift on the trailer. A few hard |and softwood snaps were also located at the area. The tornado then|continued on northeast causing minor tree damage. The tornado |then crossed the Bon Secour river causing minor damage to a |construction site and minor tree damage. The Tornado likely lifted|shortly after with sporadic wind damage noted along Bon Secour |highway.

Tornado, Mobile

When
October 29, 5:57 PM CST to 6:02 PM CST
Where
Mobile County, 1.09 mi ENE of Spring Hill to 0.87 mi SSW of Whistler
Rating
EF0
Path length
2.14 mi
Path width
10 yd
Reported by
NWS Storm Survey
Coordinates
30.709, -88.135

A weak EF-0 tornado with peak winds of 75mph likely began in Pine|Grove along Threemile Creek and quickly moved north across|Moffett Road where a tornado debris signature became apparent on|radar. This tornado continued along Pine Grove Avenue where a|couple of older/dead trees were knocked down and healthier large|tree limbs were knocked down at the intersection of Pine Grove|Avenue and Pringle Drive. Due to limited road access north of|this point, the rest of the tornadoes path is approximated based|on radar tornado debris signature and rotational velocity. It is|likely the tornado ended just to the southeast of Laidlaw Lane|prior to reaching Wolf Ridge Road.

Tornado, Mobile

When
October 29, 6:09 PM CST to 6:15 PM CST
Where
Mobile County, 0.87 mi SE of Orchard to 2.16 mi NNE of Orchard
Rating
EF0
Path length
2.45 mi
Path width
180 yd
Reported by
NWS Storm Survey
Coordinates
30.713, -88.188

Tornado began along Lucerne Drive and moved north-northeast as it|crossed Overlook Road. The damage along Lucerne Drive was|predominantly confined to trees and fences as the tornado moved|toward Donham Drive. The tornado then crossed Howells Ferry Road|and moved along Grider Road. The tornado continued to the north-|northeast with more damage to sheds and homes along Grider Road.|One home near Rose Hill Lane had some uplift to the roof with|more tree damage nearby. The tornado moved over a heavily wooded|area before likely lifting around Moffett Road. The tornado may|have continued off to the north-northeast, but that wooded area|is completely inaccessible.

Tornado, Baldwin

When
October 29, 7:51 PM CST to 7:52 PM CST
Where
Baldwin County, 1.97 mi SSE of Point Clear to 1.95 mi SSE of Point Clear
Rating
EF0
Path length
0.02 mi
Path width
20 yd
Reported by
NWS Storm Survey
Coordinates
30.443, -87.911

A very brief EF0 tornado with peak winds of around 85mph touched|down off of Scenic Highway 98 by James Lowe Lane in southwestern|Baldwin County. The tornado uprooted a hardwood tree, shifted a|wooden carport off its holding blocks, and shifted a loaded|trailer approximately 20 feet from its resting position at this|location. Damage was confirmed to be from a tornado thanks to|video by local residents. Sporadic wind damage was observed in|the surrounding area, and it is possible the tornado began before|this point and continued further north, but limited access to|roads made it difficult to assess.

Tornado, Baldwin

When
October 29, 8:19 PM CST to 8:20 PM CST
Where
Baldwin County, 0.41 mi ENE of Daphne to 0.95 mi NE of Daphne
Rating
EF0
Path length
0.6 mi
Path width
20 yd
Reported by
NWS Storm Survey
Coordinates
30.603, -87.894

The tornado likely began south of Daphne Ave where light tree|debris was noted. Sporadic light wind damage was noted before|this location. The tornado then crossed Daphne Ave where it|brought down a couple hardwoods including a couple significant|snaps. However, the health of the trees were in question and|given the lack of other damage indicators, especially to|healthier trees, a lower bound damage rating was designated. A|convergent path was noted here. albeit weak, it was noticeable.|The tornado then crossed Randall Ave with some tree branches|snapped and one uproot. One home lost some shingles before the|tornado likely lifted north of Randall Ave.

Tornado, Baldwin

When
October 29, 8:29 PM CST to 8:30 PM CST
Where
Baldwin County, 0.82 mi SSE of Spanish Ft to 0.63 mi SSE of Spanish Ft
Rating
EF1
Path length
0.25 mi
Path width
20 yd
Reported by
NWS Storm Survey
Coordinates
30.669, -87.896

An EF1 tornado began in the Spanish Fort area of Baldwin County|with peak winds of 90mph. This tornado likely began near or just|southwest of Waites Lane where it snapped and uprooted a couple|hardwood trees. The tornado was intermittently touching down,|lifting briefly after this first point, before once again|touching down to the northeast after crossing Spanish Fort Blvd|moving onto the City Hall property. Here it snapped a couple of|pines and uprooted a hardwood tree. The tornado likely went|further northeast, but damage became rather sporadic.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2022Every state in 2022This day in weather historyThe tornado archive for Alabama, 2022Warnings in Alabama, October 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1057372, 1055785, 1055771, 1057366, 1055768, 1055772, 1055978, 1055769, 1055775, 1055871, 1057367.